- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
The Scientific World Journal
Volume 2013 (2013), Article ID 834159, 5 pages
Some New Inequalities of Jordan Type for Sine
1Department of Mathematics, Hangzhou Electronic Information Vocational School, Hangzhou, Zhejiang 310021, China
2College of Science, China Jiliang University, Hangzhou, Zhejiang 310018, China
Received 8 August 2013; Accepted 22 September 2013
Academic Editors: S. Ponnusamy and S. A. Tersian
Copyright © 2013 Shan-Peng Zeng and Yue-Sheng Wu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The authors find some new inequalities of Jordan type for the sine function. These newly established inequalities are of new form and are applied to deduce some known results.
For , we have The inequality is sharp with equality if and only if . This inequality is known in the literature as Jordan’s inequality for the sine function. See [1, page 33] and other references cited in the first page of .
Motivated by , it was established in  that for . The equalities are valid if and only if . This also refines Jordan’s inequality (1). Also, see the double inequality (3.10) in the survey article [2, page 17].
In recent years, the above inequalities have been refined, extended, generalized, and applied by many mathematicians in a large amount of papers. See, for example, [3–19]. For a systematic review on this topic, please refer to the expository paper .
The aim of this paper is to further refine and generalize these inequalities of Jordan type for the sine function.
Our main results may be stated as in the following theorems.
Theorem 1. If and are integers, then on .
Theorem 2. Suppose that is a -time differentiable function on . If the function satisfies and on , then
Remark 3. Taking in Theorem 1 yields
on for . The equalities in (7) are valid if and only if .
Putting in (7) results in (2) and (3), respectively. This means that Theorem 1 generalizes the inequalities (2) and (3).
In the final section of this paper, we will apply Theorem 1 to refine and generalize Yang’s inequality and construct some integral inequalities.
2. A Lemma
Lemma 5. Let be differentiable on . If and are decreasing on , then the functions are also decreasing on .
3. Proofs of Theorems
We are now in a position to prove our theorems.
Proof of Theorem 1. Let on . A direct calculation gives where Utilizing on leads to on for and . As a result, the function is decreasing on . In virtue of Lemma 5, it follows that the functions are all decreasing on . Since we have which can be reformulated as the inequality (4). Theorem 1 is thus proved.
Proof of Theorem 2. Let on . It is easy to see that on . Furthermore, we have Employing and the conditions in (5), it is not difficult to show that the numerator of is negative on . This means that the function is decreasing on . Consequently, making use of Lemma 5 consecutively, it is revealed that the functions are all decreasing on . Since from , the inequality (6) follows. The proof of Theorem 2 is complete.
4. Applications of Theorem 1
Let and with . Then, This inequality is known in the literature as Yang’s inequality. Since paper , many mathematicians mistakenly referred this inequality to [21, pages 116–118]. Indeed, the paper we should refer to is  or an even earlier paper in Chinese.
Theorem 7. For , let and . If , then where and and are integers.
Proof. Substituting in the inequality (4) reveals that Using the inequality see either , [16, ], or [2, page 17, ], becomes Finally, taking the sum of the above inequality for all results in (24). The required proof is complete.
Corollary 8. Under the conditions of Theorem 7, one has where
Proof. When and , we have This implies the required result.
The second application of Theorem 1 is to construct some new integral inequalities for .
Theorem 9. For , if and are integers, then
Proof. This follows from integrating on all sides of the double inequality (4).
Remark 10. Applying Theorem 9 to gives Applying Theorem 9 to and yields This is a recovery of an inequality established in [3, page 101]. It was also collected in [2, ]. Such a kind of inequalities can be found in .
The authors appreciate Professor Dr. Feng Qi (F. Qi) at Tianjin Polytechnic University in China for his kind and valuable contributions to this paper.
- D. S. Mitrinović, Analytic Inequalities, Springer, 1970.
- F. Qi, D.-W. Niu, and B.-N. Guo, “Refinements, generalizations, and applications of jordan's inequality and related problems,” Journal of Inequalities and Applications, vol. 2009, Article ID 271923, 52 pages, 2009.
- F. Qi, “Extensions and sharpenings of Jordan's and Kober's inequality,” Journal of Mathematics for Technology, vol. 12, no. 4, pp. 98–102, 1996 (Chinese).
- F. Qi and Q. D. Hao, “Refinements and sharpenings of Jordan's and Kober's inequality,” Mathematics and Informatics Quarterly, vol. 8, no. 3, pp. 116–120, 1998.
- D. J. Wai and Y. Hua, “Sharpening of Jordan's inequality and its applications,” Journal of Inequalities in Pure and Applied Mathematics, vol. 7, no. 3, article 102, 2006.
- R. P. Agarwal, Y.-H. Kim, and S. K. Sen, “A new refined jordan's inequality and its application,” Mathematical Inequalities and Applications, vol. 12, no. 2, pp. 255–264, 2009.
- Á. Baricz, “Jordan-type inequalities for generalized Bessel functions,” Journal of Inequalities in Pure and Applied Mathematics, vol. 9, no. 2, article 39, 2008.
- Á. Baricz, “Some inequalities involving generalized bessel functions,” Mathematical Inequalities and Applications, vol. 10, no. 4, pp. 827–842, 2007.
- Á. Baricz and S.-H. Wu, “Sharp Jordan-type inequalities for Bessel functions,” Publicationes Mathematicae, vol. 74, no. 1-2, pp. 107–126, 2009.
- Z.-H. Huo, D.-W. Niu, J. Cao, and F. Qi, “A generalization of Jordan's inequality and an application,” Hacettepe Journal of Mathematics and Statistics, vol. 40, no. 1, pp. 53–61, 2011.
- R. Klén, M. Visuri, and M. Vuorinen, “On Jordan type inequalities for hyperbolic functions,” Journal of Inequalities and Applications, vol. 2010, Article ID 362548, 14 pages, 2010.
- D.-W. Niu, J. Cao, and F. Qi, “Generalizations of Jordan's inequality and concerned relations,” Politehnica University of Bucharest. Scientific Bulletin A, vol. 72, no. 3, pp. 85–98, 2010.
- D.-W. Niu, Z.-H. Huo, J. Cao, and F. Qi, “A general refinement of Jordan's inequality and a refinement of L. Yang's inequality,” Integral Transforms and Special Functions, vol. 19, no. 3, pp. 157–164, 2008.
- A. Y. Özban, “A new refined form of Jordan's inequality and its applications,” Applied Mathematics Letters, vol. 19, no. 2, pp. 155–160, 2006.
- S.-H. Wu, “On generalizations and refinements of Jordan type inequality,” Octogon Mathematical Magazine, vol. 12, no. 1, pp. 267–272, 2004.
- C.-J. Zhao and L. Debnath, “On generalizations of L. Yang's inequality,” Journal of Inequalities in Pure and Applied Mathematics, vol. 3, no. 4, article 56, 2002.
- L. Zhu, “A general form of Jordan's inequalities and its applications,” Mathematical Inequalities and Applications, vol. 11, no. 4, pp. 655–665, 2008.
- L. Zhu, “A general form of Jordan-type double inequality for the generalized and normalized Bessel functions,” Applied Mathematics and Computation, vol. 215, no. 11, pp. 3802–3810, 2010.
- L. Zhu, “Jordan type inequalities involving the Bessel and modified Bessel functions,” Computers and Mathematics with Applications, vol. 59, no. 2, pp. 724–736, 2010.
- G. D. Anderson, S.-L. Qiu, M. K. Vamanamurthy, and M. Vuorinen, “Generalized elliptic integrals and modular equations,” Pacific Journal of Mathematics, vol. 192, no. 1, pp. 1–37, 2000.
- L. Yang, Theory of Value Distribution of Functions and New Research, Science Press, Beijing, China, 1982, (Chinese).
- C.-J. Zhao, “The extension and strength of Yang Le inequality,” Mathematics in Practice and Theory, vol. 30, no. 4, pp. 493–497, 2000 (Chinese).
- F. Qi, L.-H. Cui, and S.-L. Xu, “Some inequalities constructed by Tchebysheff's integral inequality,” Mathematical Inequalities and Applications, vol. 2, no. 4, pp. 517–528, 1999.